MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATETM SYSTEM RF GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATETM SYSTEM RF GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490007
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the caller, clinical account specialist, that the physician informed the clinical account specialist today that the patient had a stroke post atrial fibrillation ablation procedure.The caller stated that during the procedure the health care professional staff member set the settings on the smartablate generator incorrectly to a 4mm catheter.The caller stated that there was char on the catheter tip and there were 4 steam pops during the procedure.The caller stated that about halfway through the procedure it was noted that the settings on the smartablate generator were set incorrectly.The caller stated that there was no indication immediately post procedure that the patient had suffered from a stroke.The caller stated that the patient was stable during the procedure and when they left the lab.The caller also stated that the ep physician requested a neuro team consult immediately post procedure as a preventative measure, before the patient left the ep lab.The caller stated that the neuro physician advised the ep physician to monitor the patient for any stroke like signs or symptoms, at that time.The caller stated that the patient lost part of their vision, which is what potentially prompted the stroke team to initiate the stroke response process.The caller stated that the physician assumes that the char moved from outside of the heart and made its way to the brain.The patient remained stable and as far as the clinical account specialist knows they are still in stable condition.As of this morning.Unk lot number: ablation catheter was discarded, smartablate generator: (b)(6), ep medtech products: decanav, octaray, vizigo, & soundstar catheters.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation, and the patient experienced a stroke and required prolonged hospitalization.Device analysis details: remote support confirmed the unit was performing as intended, therefore no failure was found with the system.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of johnson & johnson medtech's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATETM SYSTEM RF GENERATOR
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key21050469
Report Number2029046-2024-50007
Device Sequence Number18425438
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2024
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, D-F.; UNK DECANAV.; UNK TRANSSEPTAL NEEDLE.; UNK_CARTO VIZIGO SHEATH.; UNK_OCTARAY NAV.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexUnknown